Alert archive / Florida / Areal Flood Warnings in 2020
Areal Flood Warning 21, NWS Melbourne, FL
NWS Melbourne, FL issued this areal flood warning at Oct 1, 2020, 1:30 PM EDT for Saint Lucie County, Florida. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2020, 1:30 PM EDT (17:30 UTC)
- Expired
- Oct 1, 2020, 3:00 PM EDT
- In force
- 90 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 96 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
986
WGUS42 KMLB 011730
FLWMLB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Melbourne FL
130 PM EDT Thu Oct 1 2020
FLC111-011900-
/O.NEW.KMLB.FA.W.0021.201001T1730Z-201001T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Lucie FL-
130 PM EDT Thu Oct 1 2020
The National Weather Service in Melbourne has issued a
* Flood Warning for...
East Central St. Lucie County in east central Florida...
* Until 300 PM EDT.
* At 130 PM EDT, Doppler radar and automated rain gauges indicated
heavy rain due to thunderstorms. Flooding is ongoing or expected
to begin shortly in the warned area. Between 4.5 and 6 inches of
rain have fallen since last night and an additional 2 inches will
be possible before storms weaken.
Some locations that will experience flooding include...
Walton, Saint Lucie Nuclear Power Plant, Indian River Estates and
Hutchinson Island South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 2738 8022 2729 8020 2729 8021 2728 8028
2735 8032
$$
CLWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this areal flood warning went out at Oct 1, 9:57 AM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Oct 1, 9:57 AM EDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 957 AM EDT Thu Oct 1 2020 .DISCUSSION... ...Flood Watch Remains in Effect for Coastal Martin and St Lucie Counties Through Tonight... Current-Tonight...Some heavy rainfall across the Treasure Coast late last night and early this morning. This resulted from a likely combination of a stalled frontal boundary to the south, deep moisture, coastal convergence, diffluence aloft, and good ol' fashion shallow, efficient precipitation producing showers and isolated lightning storms. Many neighborhoods have seen flooding, especially around Hobe Sound in coastal Martin County. Residents will need to stay alert as any additional rainfall will immediately become runoff as these areas remain saturated. Local radar shows this activity remains fairly persistent with additional convection over the local waters and near the coast. Mesoscale models suggest additional convection this afternoon resulting from the sea breeze boundary, deep moisture, and additional boundary collisions from previous activity. While some of this activity may advance into the interior, as far north as Osceola County, it appears confined closer to the coast from the Cape southward. With that said, may have to extend current PoP configuration further north. Northward across ECFL should still continue to see a pleasant day. Highs generally in the L-M80s. Lows tonight will range from the L-M 60s for Lake/Volusia southward toward Okeechobee County while the Space/Treasure coasts realize U60s to L70s. && .AVIATION...Light N/NNE/NE winds today and generally VFR, except the Treasure Coast which is plagued by higher moisture with SCT convection periodically around. MVFR conds in/around showers and ISOLD lightning storms. Will monitor as convective threat, according to local/short range models, may advance northward toward KMLB and potentially KTIX. Much of any additional activity today will result from deep moisture and sea breeze/mesoscale outflow boundaries along the Space/Treasure coasts from earlier showers/storms. && .MARINE...Today-tonight...The nearly stalled frontal boundary near the southern waters combined with deep moisture will continue to initiate scattered showers and isolated storms. Threats include locally heavy downpours, cloud to water lightning, and gusty winds to near 30 kts. Activity could spread further northward towards Melbourne with sea breeze initiation, surface heating, and additional mesoscale boundary collisions. N/NNE winds generally 10-15 kts, though convection near the coast and across our southern waters could promote variable winds at times due to the disruption. Seas generally 3-4 ft. && .HYDROLOGY...The St Johns river at Astor is forecast to remain near Moderate Flood Stage for the next couple of days before slowly declining later this week into Minor Flood Stage. Water levels along the Middle Saint Johns River Basin are also forecast to remain elevated the rest of this week at Deland, Sanford and Lake Harney. Refer to daily Flood Statements from NWS Melbourne for the latest river levels and forecasts. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...Flood Watch through late tonight for Martin-St. Lucie. AM...None. && Sedlock/Leahy
Hazardous weather outlook, Oct 1, 11:19 AM EDT, 2 hours 11 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1119 AM EDT Thu Oct 1 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-020000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1119 AM EDT Thu Oct 1 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Isolated lightning storms will be possible today south from Melbourne through Jupiter Inlet to include the adjacent Atlantic waters. Cloud to ground lightning strikes, torrential downpours, and brief gusty winds will be possible. Organized storm motion is forecast to be slow toward the northeast, however, shallow and heavy shower activity over the Atlantic and along the Treasure Coast will propagate toward the west. .FLOOD IMPACT... Heavy showers and isolated lightning storms from earlier this morning have produced rainfall amounts of 4 to 7 inches across coastal areas of Martin County and 3 to 5 inches in coastal Saint Lucie County. Additional showers and isolated lightning storms are expected through tonight and flooding, potentially life-threatening, will be possible especially in urban, low lying, and already saturated areas. A Flood Watch remains in effect through tonight for these areas. .RIP CURRENT IMPACT... There will be a Moderate risk for life-threatening rip currents at area beaches today. While rips will be present all day, the threat will be highest through 600 PM due to tidal effects. To reduce your chance of being caught in the seaward pull of a rip current, swim only within sight of a lifeguard, and never swim alone. .RIVER FLOOD IMPACT... The Saint Johns River at Astor has fluctuated in and out of Moderate Flood Stage in the last 2 days. For today, Astor is forecast to remain in Minor to Moderate Flood and due to lower rain chances through the remainder of the week, levels are forecast to slowly subside. The Saint Johns River near Deland, Sanford, and above Lake Harney is forecast to remain within Action Stage through the week. Refer to daily Flood Statements from NWS Melbourne for the latest river levels and forecasts. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Isolated lightning storms are expected through Friday south of Vero Beach, with higher rain and lightning storm chances returning areawide this weekend and into early next week. Locally heavy rainfall leading to minor flooding issues along area roadways and poor drainage areas could occur along the Treasure Coast into the weekend. .SPOTTER INFORMATION STATEMENT... Spotters across Saint Lucie and Martin counties should monitor the weather and self activate if needed. Reports of flooding will be greatly appreciated. Sedlock/Negron
In the hours before
Local storm report, Oct 1, 11:48 AM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1148 AM EDT THU OCT 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 AM HEAVY RAIN 2 NNW HOBE SOUND 27.10N 80.15W
10/01/2020 E7.00 INCH Martin FL UTILITY COMPANY
RELAYED REPORT FROM SOUTH MARTIN REGIONAL UTILITY, WHERE
THEY MEASURES JUST OVER 7 INCHES OF RAINFALL AT THEIR
PLANT ON SE OSPREY ST. RAINFALL FROM LAST NIGHT AND THIS
MORNING.
&&
CLThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 12:57 AM EDT | Areal Flood Advisory | MLB | Martin | 24 min |
| Oct 1, 1:21 AM EDT | Areal Flood Warning | MLB | Martin | 4 hr |
| Oct 1, 2:12 AM EDT | Flash Flood Warning | MLB | Martin | 3 hr |
| Oct 1, 3:09 AM EDT | Flood Watch | MLB | Lake, Orange, Osceola, Seminole, Volusia | 4 days |
| Oct 1, 4:33 AM EDT | Flash Flood Warning | MLB | Martin | 4 hr |
| Oct 1, 5:33 AM EDT | Areal Flood Warning | MLB | Indian River, Martin, Saint Lucie | 3 hr |
| Oct 1, 8:54 AM EDT | Areal Flood Warning | MLB | Martin | 3 hr |
| Oct 1, 10:09 AM EDT | Areal Flood Advisory | MLB | Saint Lucie | 4 hr |
| Oct 1, 2:57 PM EDT | Areal Flood Warning | MLB | Martin, Saint Lucie | 3 hr |
| Oct 1, 3:46 PM EDT | Areal Flood Advisory | MLB | Indian River, Saint Lucie | 119 min |
| Oct 1, 4:53 PM EDT | Flash Flood Warning | MLB | Martin, Saint Lucie | 3 hr |
| Oct 1, 5:59 PM EDT | Areal Flood Advisory | MLB | Indian River, Martin, Saint Lucie | 3 hr |
| Oct 1, 6:30 PM EDT | Areal Flood Warning | MLB | Martin, Saint Lucie | 5 hr |
Nearby
Areal Flood Warnings in Florida, 2020Every areal flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.